Jump to content

High Blood Pressure Getting Worse And Not Stopping.


poppetkazutaka
 Share

Recommended Posts

I had more surgery last week on my sinuses because they swelled shut. I had just upped my propranolol because my bp was getting to where it was rising and rising again and causing me to get the headaches and dizzy and irritation again. Even right now I feel strangely irritated and shaky like I need to lay down but I'm at work so I can't.

I'm at 120 twice a day. My doctor won't give me higher until I see him because obviously something is up when I keep needing a raise every three months.

I'm starting to get worried. What's going on here? I can't lay on my back after being up for half a day. When I was off for my surgery I was alright so long as I laid down for most of it. But now that I'm back up again I'm getting sick again. I can't quit work or do half days, that's not an option. I refuse to be that sick. I need medicine or something to fix this. A change in beta blockers perhaps? Is it a tumor? It's like the pills aren't even working. I even took an extra 60 last night to no avail.

What's going on? I was fine up until my birthday again! This all started last year and then this year in September it got way worse and hasn't responded well to medicine. Please help. I'm very scared and I don't want to have a stroke or heart attack...I nearly fell in the shower this morning -a first- and I'm beginning to feel like a true invalid. I can't do this.

Link to comment
Share on other sites

Hey poppett if you are hyperandregenic then the propranlol could be causing the higher BP. Dr. Grubb switched me to an alpha/beta called labetalol because I go both ways, and my huge swings in BP and HR have normalized. I still get fatigued and have other autonomic issues, but I also have small fiber neuropathy diagnosed by skin biopsy. My next step if insurance approves it, they denied IVIG as experimental, is to have plasmaphereis which should pull the antibodies out of my blood. They believe autoimmunity is causing the neuropathy which is causing the dysautonomia. So if it works it's taking a shot at treating the cause not just the symptoms.

I'm not sure what those other drugs your on or for so I can't speak to whether they are involved. Oh and the higher the dose of propan I was given the worse my BP became and my head was so fogged over I was like a zombie!

Link to comment
Share on other sites

I think the original patient with NET deficiency had high BP reactions to surgery and pregnancy. NET deficiency is also involved in Essential Hypertension so perhaps this might explain it.

Yeah an alpha/beta blocker might be more helpful.,

What is NET Deficiency?

Hey poppett if you are hyperandregenic then the propranlol could be causing the higher BP.

I don't know if I'm hyperandregenic, I just fit the mold, but the doctors haven't given me an acurate diagnosis yet. :3 Just a lot of maybes and might bes. XD But yeah, it'll be fine for a few days on the new dose and then start going up again gradually. I just don't know what to do. Usually it takes three months to get this bad but it's only been a few days this time.

Of course, the only problem with seeing my doctor now is I'm out of Paid Time Off and Sick Time, and it takes at least three hours in a waiting room to see him. Now isn't the time to make an appointment...

Link to comment
Share on other sites

Yes, that is what happened to me when they increased my propran I went higher.

You don't need to make a doctors appointment to have this issue addressed. Just call their office and tell them that the higher dose is making your blood pressure higher. They have to address this in a timely manner, because the medication is putting you at risk. They can't help you if you don't let them know. Please don't blow this off because you don't have any paid time off. Tell the doctor this too! They should be able to help you over the phone and call in a new medication for you. Refer them to Dr. Grubb at University of toledo's research work, easy to find when you google him.

Ask them if you can try the labetalol. I'm on 100 mg 2 to 3 times a day. Start with 50 mg and work up. Split the pill. This is what Dr. Grubb told me to do. He has asked me to have my catecholomines checked which can confirm hyperadregenic pots, but he diagnosed me by my symptoms and the medication change has worked after trying about 10 different BP meds before the labetalol. If it works for you then you can be pretty sure you are hyperandregenic, mast cell and net also cause the swings from low to high in BP. Have you ever checked your BP when you wake up in the morning before you move. I would be pretty low and then once up the longer I was on my feet or talked the higher it would go, as soon as I sat or laid down it would drop down again. See if that is happening to you.

Don't feel bad about calling them and telling them it isn't working, it is very common to try several BP meds before you find the one that works for you. Your doctors office will not think this is unusual. Be firm about not having any paid time off left, if they want to see you, they will figure out how to get you in.

Really this in not something that can wait, call them today.

Link to comment
Share on other sites

This article says a few things about out of control BP, especially with standing & especially in combination with mast cell activation disorder (MCAD):

http://www.nature.com/nrneph/journal/v2/n8...cpneph0228.html

Orthostatic hypertension and dysautonomia

Orthostatic hypertension has also been associated with a number of conditions involving some form of autonomic dysfunction. In a recent study of patients with POTS in the context of disordered mast-cell activation, 38% (3/8) were shown to have orthostatic hypertension. Interestingly, in this group of patients, the orthostatic hypertension manifested as either a persistent hypertensive response to assumption of an upright posture or as a hypertensive crisis, with BP as high as 240/140, with upright posture. This has not been observed in patients who have POTS but do not have mast-cell activation disorder. Patients with baroreflex failure may also occasionally experience episodes of orthostatic hypertension. These episodes are especially likely to occur in patients presenting with acute baroreflex failure. In the initial days and weeks after onset such patients have orthostatic hypertension immediately on standing, though it usually declines somewhat over the following few minutes. It is not a universal manifestation of baroreflex failure, which is more typically characterized by labile blood pressure and heart rate which track together. In a final phase of baroreflex failure, usually months to years after onset, orthostatic hypotension is more typically the dominant hemodynamic expression of the disorder. In the rare syndrome of norepinephrine transporter deficiency, an increase in blood pressure with upright posture can also be seen.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...